MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONNECTING BOLT; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. CONNECTING BOLT; PROSTHESIS, TRAUMA
Catalog Number 14-440042
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign - event occurred in (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-00918.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that an operation was performed with a phoenix ankle nail.During the procedure, the connecting portion between the nail and bolt had come off when the surgeon inserted the nail into the patient.The surgeon removed the nail and tried to connect the nail with the bolt; however, it couldn't reconnect.Surgeon then used a backup nail to finish the operation.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified that the threads on both bolt and nail are stripped.The bolt has a potential field age of 8 years.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d4; d10; g4; g7; h1; h2; h4; h6.During investigation, the part # was found to be 14-440042 and lot # is noted to either be: 715780 or 967750.The following sections could not be completed because the lot information cannot be confirmed: h4 - manufacturing date - lot: 715780 - october 6, 2011.H4 - manufacturing date - lot: 967750 - october 21, 2011.The investigation is still in progress.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONNECTING BOLT
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9774672
Report Number0001825034-2020-00919
Device Sequence Number525240
Product Code LXH
UDI-Device Identifier00887868093241
UDI-Public(01)00887868093241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-440042
Device Lot NumberSEE NARRATIVE IN H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer05/15/2020
06/10/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/21/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANKLE NAIL CATALOG#: 14-440221 LOT#: 244390.